zbMATH — the first resource for mathematics

Carleman estimates and controllability results for the one-dimensional heat equation with BV coefficients. (English) Zbl 1128.35020
Global Carleman estimates for one-dimensional linear parabolic equations with a coefficient of bounded variations are derived. First, the author constructs limit weight functions by approaching the bounded variation coefficient \(c\) by piecewise constant coefficients \(c_{\varepsilon}\). Then he proves a Carleman estimate associated to \(\partial_t \pm \partial_x (c\partial_x)\) by proving that the constants in the Carleman estimate \(\partial_t \pm \partial_x (c_{\varepsilon}\partial_x)\) can be taken uniform with respect to the parameter \(\varepsilon\) and passing to the limit in each term of the estimate. In the conclusive part of the work, the author derives a Carleman estimate for a linear parabolic system with the right-hand side in \(L^2(0,T,H^{-1}(\Omega))\). This estimate is used for the analysis of the controllability of a semilinear system.

35B37 PDE in connection with control problems (MSC2000)
93B05 Controllability
35K20 Initial-boundary value problems for second-order parabolic equations
35B45 A priori estimates in context of PDEs
Full Text: DOI HAL
[1] Aubin, J.-P., Applied functional analysis, (1979), Wiley New York
[2] Barbu, V., Exact controllability of the superlinear heat equation, Appl. math. optim., 42, 73-89, (2000) · Zbl 0964.93046
[3] Benabdallah, A.; Dermenjian, Y.; Le Rousseau, J., Carleman estimates for the one-dimensional heat equation with a discontinuous coefficient and applications to controllability and an inverse problem, (2005), Preprint: LATP, Université d’Aix-Marseille I
[4] Benabdallah, A.; Dermenjian, Y.; Le Rousseau, J., Carleman estimates for the one-dimensional heat equation with a discontinuous coefficient and applications, Comptes rendus Mécanique, 334, 582-586, (2006) · Zbl 1182.35057
[5] Bressan, A., Hyperbolic systems of conservation laws: the one-dimensional Cauchy problem, (2000), Oxford Univ. Press · Zbl 0997.35002
[6] Brezis, H., Analyse fonctionnelle, (1983), Masson Paris · Zbl 0511.46001
[7] Doubova, A.; Fernandez-Cara, E.; Gonzales-Burgos, M.; Zuazua, E., On the controllability of parabolic systems with a nonlinear term involving the state and the gradient, SIAM J. control optim., 41, 798-819, (2002) · Zbl 1038.93041
[8] Doubova, A.; Osses, A.; Puel, J.-P., Exact controllability to trajectories for semilinear heat equations with discontinuous diffusion coefficients, ESAIM: control. optim. calc. var., 8, 621-661, (2002) · Zbl 1092.93006
[9] Fabre, C.; Puel, J.-P.; Zuazua, E., Approximate controllability of the semilinear heat equation, Proc. roy. soc. Edinburgh sect. A, 125, 31-61, (1995) · Zbl 0818.93032
[10] Fernández-Cara, E.; Guerrero, S., Global Carleman inequalities for parabolic systems and application to controllability, SIAM J. control optim., 45, 1395-1446, (2006) · Zbl 1121.35017
[11] Fernández-Cara, E.; Zuazua, E., Null and approximate controllability for weakly blowing up semilinear heat equations, Ann. inst. H. Poincaré anal. non linéaire, 17, 583-616, (2000) · Zbl 0970.93023
[12] Fernández-Cara, E.; Zuazua, E., On the null controllability of the one-dimensional heat equation with BV coefficients, Comput. appl. math., 21, 167-190, (2002) · Zbl 1119.93311
[13] Fursikov, A.; Imanuvilov, O.Yu., Controllability of evolution equations, Lecture notes, vol. 34, (1996), Seoul National University Korea · Zbl 0862.49004
[14] Imanuvilov, O.Y.; Yamamoto, M., Carleman estimate for a parabolic equation in a Sobolev space of negative order and its applications, Lecture notes in pure and appl. math., vol. 218, (2001), Dekker New York, pp. 113-137 · Zbl 0977.93041
[15] Kolmogorov, A.; Fomin, S.V., Eléments de la théorie des fonctions et de l’analyse fonctionnelle, (1974), Editions MIR
[16] Lions, J.-L., Quelques méthodes de résolution des problèmes aux limites non linéaires, (1969), Dunod · Zbl 0189.40603
[17] Lions, J.-L.; Magenes, E., Problèmes aux limites non homogènes, vol. 1, (1968), Dunod · Zbl 0165.10801
[18] Pazy, A., Semigroups of linear operators and applications to partial differential euations, (1983), Springer-Verlag New York · Zbl 0516.47023
[19] Russell, D.L., A unified boundary controllability theory for hyperbolic and parabolic partial differential equations, Stud. appl. math., 52, 189-221, (1973) · Zbl 0274.35041
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.